Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 6, NWS North Platte, NE

May 20, 2011Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at May 20, 2011, 10:36 AM CDT for Lincoln County, Nebraska. It took effect at May 28, 2011, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2011, 10:36 AM CDT (15:36 UTC)
In effect from
May 28, 2011, 1:00 AM CDT
Expired
May 21, 2011, 9:41 PM CDT
In force
Issued by
NWS North Platte, NE
Flood severity
Minor

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Brady (BDYN1).

Action stage
6 ft
Minor stage
7.5 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WGUS43 KLBF 201536
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1036 AM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

  PLATTE RIVER AT BRADY AFFECTING LINCOLN COUNTY.
  
.LOOK FOR RIVER LEVELS ON THE PLATTE RIVER TO APPROACH FLOOD 
STAGE AT BRADY BY SATURDAY MORNING. THE ELEVATED RIVER STAGES
ARE A RESULT OF ADDITIONAL FLOWS IN THE NORTH PLATTE RIVER 
UPSTREAM...A RESULT OF ADDITIONAL RELEASES OF WATER FROM 
LAKE MCCONAUGHY. THESE ADDITIONAL RELEASES ARE NECESSARY TO 
MAKE ROOM IN LAKE MCCONAUGHY FOR UPSTREAM WATER RELEASES FROM 
RESERVOIRS IN WYOMING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-211536-
/O.NEW.KLBF.FL.W.0006.110528T0600Z-000000T0000Z/
/BDYN1.1.ER.110528T0600Z.110528T0600Z.000000T0000Z.NO/
1036 AM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PLATTE RIVER AT BRADY CH1.
* FROM SATURDAY MAY 28 UNTIL FURTHER NOTICE.
* AT  7:00 AM FRIDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SATURDAY MORNING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. MINOR FLOODING ALONG AND NEAR 
  THE PLATTE RIVER FLOOD. 

$$
2 follow-up statements
013 
WGUS83 KLBF 211512
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1012 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...

  NORTH PLATTE RIVER NEAR LISCO AFFECTING GARDEN COUNTY.
  
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING KEITH AND GARDEN 
  COUNTIES.
  
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.
  
  PLATTE RIVER AT BRADY AFFECTING LINCOLN COUNTY.
  
.FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM AND 
DOWNSTREAM OF LAKE MCCONAUGHY...AS WELL AS...THE PLATTE RIVER 
CHANNEL DOWNSTREAM OF THE CONFLUENCE OF THE NORTH AND SOUTH PLATTE
RIVERS. THE FLOODING IS A RESULT OF INCREASED RELEASES OF WATER
FROM LAKE MCCONAUGHY...AND UPSTREAM RESERVOIRS IN WYOMING. THESE
RELEASES ARE NECESSARY TO MAKE ROOM FOR RUNOFF FROM SNOWMELT IN 
SOUTH CENTRAL WYOMING AND NORTH CENTRAL COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-221512-
/O.EXT.KLBF.FL.W.0005.000000T0000Z-110524T1200Z/
/LSON1.1.ER.110519T1617Z.110521T0000Z.110523T1200Z.NR/
1012 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR LISCO.
* UNTIL TUESDAY MORNING.
* AT  7:00 AM SATURDAY THE STAGE WAS 4.1 FEET. 
* FLOOD STAGE IS 4.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOOD STAGE. WIDESPREAD FLOODING OF 
  AGRICULTURAL LAND ALONG THE SOUTH SIDE OF THE RIVER. FLOODING 
  BEGINS ALONG THE NORTH SIDE OF THE RIVER.

$$

NEC069-101-221512-
/O.CON.KLBF.FL.W.0003.000000T0000Z-000000T0000Z/
/LEWN1.3.DR.110313T2100Z.110521T0600Z.000000T0000Z.NR/
1012 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL FURTHER NOTICE.
* AT  7:00 AM SATURDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 8.6 FEET.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND 
  FAIRGROUND STREET AND COUNTY ROAD 46. HOMES NEAR AND ALONG THE 
  RIVER MAY BEGIN TO FLOOD.

$$

NEC111-221512-
/O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/NPTN1.3.DR.110309T1712Z.110524T1200Z.000000T0000Z.NR/
1012 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* UNTIL FURTHER NOTICE.
* AT  7:00 AM SATURDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY 
  TUESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 7.0 FEET...MAJOR FLOODING WILL OCCUR AT THE STATE OF 
  NEBRASKA RECREATIONAL VEHICLE AND CAMPGROUND SITE LOCATED 1 MILE 
  NORTH OF THE SCOUTS REST RANCH.

$$

NEC111-221512-
/O.CON.KLBF.FL.W.0006.110528T0600Z-000000T0000Z/
/BDYN1.1.ER.110528T0600Z.110528T0600Z.000000T0000Z.NO/
1012 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER AT BRADY CH1.
* FROM SATURDAY MAY 28 UNTIL FURTHER NOTICE.
* AT  7:00 AM SATURDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SATURDAY MORNING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. MINOR FLOODING ALONG AND NEAR 
  THE PLATTE RIVER FLOOD. 

$$

BUTTLER
084 
WGUS83 KLBF 220241
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
941 PM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...

  NORTH PLATTE RIVER NEAR LISCO AFFECTING GARDEN COUNTY.
  
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING KEITH AND GARDEN 
  COUNTIES.
  
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.
  
  PLATTE RIVER AT BRADY AFFECTING LINCOLN COUNTY.
  
.FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM AND 
DOWNSTREAM OF LAKE MCCONAUGHY...AS WELL AS...THE PLATTE RIVER 
CHANNEL DOWNSTREAM OF THE CONFLUENCE OF THE NORTH AND SOUTH PLATTE
RIVERS. THE FLOODING IS A RESULT OF INCREASED RELEASES OF WATER
FROM LAKE MCCONAUGHY...AND UPSTREAM RESERVOIRS IN WYOMING. THESE
RELEASES ARE NECESSARY TO MAKE ROOM FOR RUNOFF FROM SNOWMELT IN 
SOUTH CENTRAL WYOMING AND NORTH CENTRAL COLORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-230241-
/O.CON.KLBF.FL.W.0005.000000T0000Z-110524T1200Z/
/LSON1.1.ER.110519T1617Z.110521T1800Z.110523T1200Z.NR/
941 PM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR LISCO.
* UNTIL TUESDAY MORNING.
* AT  7:00 PM SATURDAY THE STAGE WAS 4.1 FEET. 
* FLOOD STAGE IS 4.0 FEET. 
* FORECAST...THE RIVER WILL SLOWLY FALL JUST BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOOD STAGE. WIDESPREAD FLOODING OF 
  AGRICULTURAL LAND ALONG THE SOUTH SIDE OF THE RIVER. FLOODING 
  BEGINS ALONG THE NORTH SIDE OF THE RIVER.

$$

NEC069-101-230241-
/O.CON.KLBF.FL.W.0003.000000T0000Z-000000T0000Z/
/LEWN1.3.DR.110313T2100Z.110521T0600Z.000000T0000Z.NR/
941 PM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* UNTIL FURTHER NOTICE.
* AT  7:00 PM SATURDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE NEAR 8.6 FEET THROUGH SUNDAY
  NIGHT. THEREAFTER THE RIVER IS FORECAST TO FALL TO 8.3 FEET BY
  WEDNESDAY. ADDITIONAL RAINFALL OR RELEASES FROM THE RESERVOIRS
  UPSTREAM COULD CAUSE THE RIVER TO RISE AGAIN.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND 
  FAIRGROUND STREET AND COUNTY ROAD 46. HOMES NEAR AND ALONG THE 
  RIVER MAY BEGIN TO FLOOD.

$$

NEC111-230241-
/O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/NPTN1.3.DR.110309T1712Z.110524T1200Z.000000T0000Z.NR/
941 PM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* UNTIL FURTHER NOTICE.
* AT  7:00 PM SATURDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY 
  TUESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 7.0 FEET...MAJOR FLOODING WILL OCCUR AT THE STATE OF 
  NEBRASKA RECREATIONAL VEHICLE AND CAMPGROUND SITE LOCATED 2 MILES 
  UPSTREAM OF HIGHWAY 83 BRIDGE AS FLOOD WATERS FLOW OVER THE ACCESS 
  ROAD NEAR THE SOUTH BANK OF THE RIVER. 

$$

NEC111-220311-
/O.CAN.KLBF.FL.W.0006.000000T0000Z-110522T0241Z/
/BDYN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 PM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PLATTE RIVER AT BRADY CH1.
* AT  7:00 PM SATURDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.4 FEET 
  FRIDAY MORNING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. MINOR FLOODING ALONG AND NEAR 
  THE PLATTE RIVER FLOOD. 

$$
CDC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 3:47 AM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, May 20, 3:47 AM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 AM CDT FRI MAY 20 2011

.SHORT TERM...TODAY THROUGH SUNDAY

FORECAST CONCERNS THROUGH THIS PERIOD FOCUSED ON RAIN AND
THUNDERSTORM CHANCES FOR TODAY AND TONIGHT...THEN FOR ANY
LINGERING CHANCES THROUGH THE WEEKEND AS WELL AS TEMPERATURES
THROUGHOUT THE PERIOD.

WATER VAPOR IMAGERY AT 07Z SHOWED THE LARGE UPPER LEVEL TROUGH
OVER THE WESTERN HALF OF THE CONUS WITH THE LOW CENTERED OVER
WYOMING. IN ADDITION...QUITE A BIT OF DRY AIR WAS SHOWN ROUNDING
THE BASE OF THE TROUGH WITH THIS DRY AIR FEEDING INTO WESTERN
NEBRASKA. THE SURFACE LOW ASSOCIATED WITH THE SYSTEM WAS CENTERED
OVER WESTERN KANSAS WITH AN INVERTED TROUGH EXTENDING NORTH INTO
WESTERN NEBRASKA. PLENTIFUL MOISTURE STREAMED NORTH AHEAD OF THIS
SYSTEM THROUGH THE OVERNIGHT HOURS...WHICH FUELED THUNDERSTORMS.

THE DRY AIR PUSHING INTO THE AREA AROUND THE UPPER LEVEL SYSTEM
CAUSED MUCH OF THE ACTIVITY TO SUBSIDE IN THE LOCAL AREA BY THE
EARLY MORNING HOURS. LAPS SOUNDINGS WERE ALSO SHOWING GRADUAL
DRYING OCCURRING TO SUPPORT THIS.

THE UPPER LOW WILL NOT MAKE A WHOLE LOT OF PROGRESS TODAY AS IT
MAKES ITS WAY NORTH INTO SOUTHEAST MONTANA. THIS PLACEMENT SHOULD
ALLOW FOR THE DRY AIR CIRCLING THE SYSTEM TO CONTINUE TO PUSH
NORTHWARD INTO THE FORECAST AREA...SO SUNSHINE IS EXPECTED TO MAKE
AN APPEARANCE...ESPECIALLY OVER THE EASTERN PANHANDLE AND
WESTERN NEBRASKA. GOING INTO THE EASTERN PART OF THE FORECAST
AREA...MOISTURE WILL CONTINUE TO FEED NORTH AHEAD OF THE
SYSTEM...SO THERE WILL BE A LITTLE MORE LARGE SCALE LIFT TO WORK
WITH AND WILL HAVE HIGHER CHANCES FOR MORE WET AND CLOUDY
CONDITIONS. WITH SOME SUNSHINE...SHOULD SEE DECENT WARMING IN
TEMPERATURES TODAY...HOWEVER 850MB TEMPERATURES ONLY LOOK TO BE 8
TO 11 DEGREES CELSIUS SO LOOKING FOR HIGHS STILL JUST BELOW
NORMAL.

WEAK SHORTWAVE ENERGY WILL PUSH AROUND THE MAIN LOW THIS AFTERNOON
AND TONIGHT...BRINGING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS. THE BETTER MOISTURE AND INSTABILITY WILL BE ACROSS
EASTERN NEBRASKA...HOWEVER THE POTENTIAL STILL REMAINS FOR SOME
ACTIVITY IN THE FORECAST AREA AS THIS FEATURE PASSES BY. MU CAPE
VALUES OVER MUCH OF THE AREA WILL ONLY BE A FEW HUNDRED...BUT
INCREASE ABOVE 800 IN THE FAR NORTHEAST PART OF THE FORECAST AREA
AND INTO EASTERN NEBRASKA. AGAIN...ANY SEVERE THREAT WILL MOST
LIKELY BE EAST OF THE AREA...BUT CAN'T DISCOUNT AN ISOLATED STRONG
STORM OVER NORTH CENTRAL NEBRASKA LATER TODAY AND THIS EVENING.

THEN FOR THE WEEKEND...THE UPPER LOW WILL SLOWLY MOVE EAST INTO
MINNESOTA BY SUNDAY NIGHT. THERE WILL CONTINUE TO BE SHOWERS AND
POSSIBLY THUNDERSTORMS ASSOCIATED WITH THE SYSTEM...HOWEVER THE
BULK OF THE MOISTURE WILL BE CLOSER TO THE MAIN LOW SO ONLY LOW
CHANCES FOR RAIN WILL REMAIN IN THE LOCAL AREA. THE HIGHEST
PROBABILITIES WOULD BE NEAR THE SOUTH DAKOTA/NEBRASKA BORDER ON
SATURDAY...WILL LESSER CHANCES GOING INTO SUNDAY. TEMPERATURES
ALSO LOOK TO SLOWLY TREND WARMER WITH HIGHS SUNDAY APPROACHING 70
IN THE NORTHEAST PANHANDLE TO THE UPPER 70S IN FAR SOUTHWEST
NEBRASKA.

.LONG TERM...MONDAY THROUGH THURSDAY

ANOTHER RATHER AMPLIFIED UPPER LEVEL TROUGH WILL COME ONSHORE
SUNDAY NIGHT AND WILL THEN TAKE RESIDENCE OVER THE WESTERN CONUS
FOR THE BEGINNING OF THE WORK WEEK. THERE ARE SOME MODEL
DIFFERENCES WITH THE TRACK THIS SYSTEM WILL TAKE ACROSS THE
COUNTRY...HOWEVER THE MORE CONSISTENT SOLUTION WOULD TAKE THE
UPPER LOW SOMEWHERE ACROSS NEBRASKA OR KANSAS. THERE ARE ALSO
DIFFERENCES IF THE SYSTEM WILL MOVE THROUGH AS AN OPEN WAVE OR IF
THE LOW WILL CLOSE OFF AND SLOW DOWN A BIT. EITHER WAY...IT LOOKS
LIKE WET WEATHER WILL RETURN POSSIBLY AS EARLY AS MONDAY AFTERNOON
WITH RAIN CHANCES THEN CONTINUING THROUGH MID WEEK. IF THE UPPER
LEVEL SYSTEM TAKES THE PATH MODEL CONSENSUS IS NOW SHOWING...THE
SURFACE LOW WILL STAY WELL TO THE SOUTH OF THE FORECAST AREA.
THERE STILL LOOKS TO BE SOME INFLUX OF MOIST AND UNSTABLE AIR INTO
THE AREA THOUGH SO ALTHOUGH SEVERE STORMS DO NOT LOOK LIKELY AT
THIS TIME...THINK MENTION OF THUNDER IS WARRANTED THROUGH MANY
PERIODS. ALSO...DUE TO THE PLACEMENT OF THE SYSTEM...COOLER AIR
FROM THE NORTH WILL BE PULLED INTO THE AREA SO TEMPERATURES NEXT
WEEK LOOK TO BE NEAR OR BELOW NORMAL.

&&

.AVIATION...

LOW CEILINGS WILL PERSIST ACROSS PORTIONS OF WESTERN AND CENTRAL
NEBRASKA THROUGH EARLY MORNING WITH LIFR AND IFR CIGS
TRANSITIONING QUICKLY TO VFR CONDITIONS DURING THE EARLY MORNING
AS DRY AIR PUSHED INTO WESTERN NEBRASKA. AS OF 8Z THE TRANSITION
WAS NEAR KLBF AND KVTN. THE PUSH TO THE EAST WILL END SOMEWHERE
ACROSS CENTRAL NEBRASKA TODAY AND LEAVE VFR CONDITIONS WEST AND
IFR OR MVFR CEILINGS ACROSS CENTRAL AND EASTERN PORTIONS OF THE
STATE.

&&

.HYDROLOGY...

RECORD STAGES CONTINUE AT NORTH PLATTE ON THE NORTH PLATTE RIVER.
AT 3 AM CDT...THE RIVER STAGE ON THE NORTH PLATTE RIVER AT NORTH
PLATTE WAS 6.75 FEET AND IT IS EXPECTED TO RISE ANOTHER FEW TENTHS
THIS MORNING...MIRRORING THE RISE SEEN AT SUTHERLAND YESTERDAY.
THE RIVER IS EXPECTED TO THEN REMAIN BETWEEN 6.8 AND 7.0 FEET
THROUGH THE WEEKEND WITH A STAGE OF 7.2 FEET FORECAST BY TUESDAY.
SIGNIFICANT FLOODING NEAR RECORD STAGE ALSO CONTINUES ON THE NORTH
PLATTE NEAR LEWELLEN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT/LONG TERM...BROOKS
AVIATION/HYDROLOGY...HIRSCH
Hazardous weather outlook, May 20, 6:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT FRI MAY 20 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-211100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
600 AM CDT FRI MAY 20 2011 /500 AM MDT FRI MAY 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF
THE AREA. HOWEVER ANY THUNDERSTORMS WHICH DO DEVELOP WILL BE WEAK
WITH THE PRIMARY THREAT BEING FROM LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CHANCE FOR THUNDERSTORMS WILL EXIST NEARLY EACH DAY
THROUGH THE PERIOD...HOWEVER AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

In the hours before

Local storm report, May 20, 6:29 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HEAVY RAIN       29 S VALENTINE          42.45N 100.55W
05/20/2011  M1.62 INCH       CHERRY             NE   PUBLIC

            TOTAL RAINFALL FROM THURSDAY...MAY 19TH 2011 THROUGH 625
            AM CDT FRIDAY...MAY 20TH 2011.

&&

CJS
Local storm report, May 20, 7:23 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       6 N GORDON              42.89N 102.20W
05/20/2011  M2.11 INCH       SHERIDAN           NE   CO-OP OBSERVER

            24-HOUR RAINFALL ENDING AT 7 AM CDT OR 6 AM MDT.

&&

CJS
Local storm report, May 20, 10:14 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
05/20/2011  M1.34 INCH       CHASE              NE   ASOS

            24-HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       VALENTINE               42.87N 100.55W
05/20/2011  M1.61 INCH       CHERRY             NE   ASOS

            24-HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       KINGSLEY DAM            41.21N 101.66W
05/20/2011  M1.27 INCH       KEITH              NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0850 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
05/20/2011  M1.21 INCH       CHASE              NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       ARTHUR                  41.57N 101.69W
05/20/2011  M1.31 INCH       ARTHUR             NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
05/20/2011  M1.75 INCH       PERKINS            NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       MULLEN                  42.04N 101.04W
05/20/2011  M1.72 INCH       HOOKER             NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

&&

CJS
Local storm report, May 20, 10:15 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HEAVY RAIN       29 S VALENTINE          42.45N 100.55W
05/20/2011  M1.62 INCH       CHERRY             NE   PUBLIC

            TOTAL RAINFALL FROM THURSDAY...MAY 19TH 2011 THROUGH 625
            AM CDT FRIDAY...MAY 20TH 2011.

0700 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
05/20/2011  M1.34 INCH       CHASE              NE   ASOS

            24-HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       VALENTINE               42.87N 100.55W
05/20/2011  M1.61 INCH       CHERRY             NE   ASOS

            24-HOUR RAINFALL TOTAL.

0722 AM     HEAVY RAIN       6 N GORDON              42.89N 102.20W
05/20/2011  M2.11 INCH       SHERIDAN           NE   CO-OP OBSERVER

            24-HOUR RAINFALL ENDING AT 7 AM CDT OR 6 AM MDT.

0800 AM     HEAVY RAIN       KINGSLEY DAM            41.21N 101.66W
05/20/2011  M1.27 INCH       KEITH              NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0850 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
05/20/2011  M1.21 INCH       CHASE              NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       MULLEN                  42.04N 101.04W
05/20/2011  M1.72 INCH       HOOKER             NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
05/20/2011  M1.75 INCH       PERKINS            NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

0900 AM     HEAVY RAIN       ARTHUR                  41.57N 101.69W
05/20/2011  M1.31 INCH       ARTHUR             NE   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL.

&&

CJS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:27 PM CDTSevere Thunderstorm WarningLBFCuster34 min
May 19, 10:22 PM CDTFlash Flood WarningLBFKeith71 min

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.